Alert archive / Indiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 32, NWS Indianapolis, IN

June 1, 2007Clay County, Parke County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 1, 2007, 3:24 PM EDT for Clay County, Parke County, Putnam County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2007, 3:24 PM EDT (19:24 UTC)
Expired
Jun 1, 2007, 4:00 PM EDT
In force
36 min
Issued by
NWS Indianapolis, IN
Area
Counties, with a storm outline in the text

Counties Clay County, IN, Parke County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 77 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 011924
SVRIND
INC021-121-133-012000-
/O.NEW.KIND.SV.W.0032.070601T1924Z-070601T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
324 PM EDT FRI JUN 1 2007

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL CLAY COUNTY IN WEST CENTRAL INDIANA...
  SOUTHEASTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  WEST CENTRAL PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 400 PM EDT

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR BRAZIL...OR ABOUT
  13 MILES NORTHEAST OF TERRE HAUTE...AND MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CARBON BY 330 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3951 8722 3957 8722 3958 8722 3979 8712
      3963 8687 3944 8720 3951 8723

$$
SALLY
1 follow-up statement
000 
WWUS53 KIND 011957
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT FRI JUN 1 2007

INC021-121-133-012007-
/O.EXP.KIND.SV.W.0032.000000T0000Z-070601T2000Z/
CLAY-PARKE-PUTNAM-
357 PM EDT FRI JUN 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLAY...WEST CENTRAL
PUTNAM AND SOUTHEASTERN PARKE COUNTIES EXPIRES AT 400 PM EDT...


LAT...LON 3951 8722 3957 8722 3958 8722 3979 8712
      3963 8687 3944 8720 3951 8723

$$
SALLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 1, 3:00 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 PM EDT FRI JUN 1 2007

.SHORT TERM DISCUSSION...TONIGHT THROUGH SUNDAY
MAIN FACTOR TO WORK WITH OVER THE WEEKEND WILL BE THE CHANCES OF
THUNDERSTORMS. A WEAK AREA OF VORT AND LIFT WAS OVER INDIANA THIS
AFTERNOON. THIS ALONG WITH AN ABUNDANCE OF SUNSHINE CAUSED SCATTERED
THUNDERSTORMS TO DEVELOP. THESE PARAMETERS WILL DECREASE AFTER
SUNSET ALLOWING THE THUNDERSTORMS TO DISSIPATE. ON SATURDAY THE GFS
HAS LIFTED INDEXES DECREASING TO -3 OVER THE AREA DURING THE
AFTERNOON. MOISTURE WILL BE LIMITED SO THERE WILL AGAIN BE A CHANCE
OF THUNDERSTORMS. ON SUNDAY MODELS ARE CONSISTANT WITH BRINGING A
COLD FRONT THROUGH INDIANA. PROJECTED SOUNDINGS HAVE AN ABUNDANCE OF
MOISTURE IN INDIANA ON SUNDAY. LIFTED INDEXES DROP TO -5. MODEL POPS
RANGE FROM HIGH CHC CATAGORY TO LIKELY. WILL COMPRAMISE WITH
SCATTERED THUNDERSTORMS. WILL KEEP A CHANCE GOING SUNDAY NIGHT.

.LONG TERM DISCUSSION...MONDAY THROUGH FRIDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE TO BE THE MAIN FOCUS
THROUGH THE EXTENDED PERIOD. THE COLD FRONT WILL BE IN OHIO ON
MONDAY. WILL ONLY KEEP A CHANCE CLOSER TO THE FRONT IN THE FAR EAST.
HIGH PRESSURE WILL BE THE MAIN CONTROLLING FACTOR FOR THE MIDDLE OF
THE WEEK. THIS WILL GIVE SEVERAL DRY DAYS. ANOTHER COLD FRONT WILL
MOVE THROUGH INDIANA ON FRIDAY. THIS WILL GIVE A CHANCE OF
THUNDERSTORMS. GUIDANCE TEMPS REMAIN FAIRLY CLOSE TO EACH OTHER SO
WILL GO NEAR THEM.

.AVIATION...DISCUSSION FOR 18Z TAFS.

UPPER WAVE WILL RIDE WELL NW OF THE SITES THIS AFTERNOON INTO
TONIGHT. THIS COULD BRING ISOLD TSRA TO WESTERN IN AND AROUND THE
LAF AND HUF SITES AFT 00Z. HOWEVER DUE TO THE WAVE BEING WELL TO THE
NW NOT EXPECTING ENOUGH COVERAGE FOR MORE THAN A CB MENTION.

CU FIELD ACROSS SITES AT 16Z SHOULD THIN OUT SOME AS HEATING
CONTINUES THIS AFTN. WILL MOST LIKELY GO WITH SCT CU. EVEN IF IT
DOES GO BROKEN...SHOULD STILL BE VFR CONDS. ISOLD TSRA SHOULD STAY S
AND E OF THE TAF SITES.

WITH MORE HIGH CLOUDS EXPECTED OVERNIGHT DO NOT BELIEVE IFR VSBYS
ARE LIKELY AT HUF OR LAF. HOWEVER CANNOT RULE THEM OUT EITHER...BUT
CONFIDENCE TOO LOW TO MENTION WITH THIS ISSUANCE. WILL TAKE ALL
SITES DOWN TO MVFR THOUGH WITH MOIST ATMS IN PLACE.

FOG WILL BURN OFF SAT MORNING RETURNING VFR CONDS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...CS
PUBLIC...SH
Hazardous weather outlook, Jun 1, 1:21 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
121 PM EDT FRI JUN 1 2007

INZ021-028-029-035-036-043-044-051-021730-
CARROLL-WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-
VIGO-
121 PM EDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME STORMS
MAY CONTAIN BRIEF HEAVY RAIN.

SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT. AT THE
PRESENT TIME...SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE FROM SATURDAY THROUGH NEXT
TUESDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ030-031-037>042-045>049-052>057-060>065-067>072-021730-
CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-
SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
121 PM EDT FRI JUN 1 2007 /1221 PM CDT FRI JUN 1 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND
THEN DISSIPATE AROUND SUNSET. BRIEF HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM ACTIVITY IS POSSIBLE FROM SATURDAY THROUGH NEXT
TUESDAY. AT THIS POINT...SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 4:50 PM EDTSevere Thunderstorm WarningINDKnox38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.